Alert archive / North Carolina / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS Newport/Morehead City, NC

September 1, 201612 counties in North Carolina

NWS Newport/Morehead City, NC issued this flash flood watch at Sep 1, 2016, 10:44 AM EDT for 12 counties in North Carolina. It took effect at Sep 2, 2016, 5:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2016, 10:44 AM EDT (14:44 UTC)
In effect from
Sep 2, 2016, 5:00 AM EDT
Expired
Sep 3, 2016, 7:49 AM EDT
In force
27 hr
Issued by
NWS Newport/Morehead City, NC
Flood severity
None

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 2.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WGUS62 KMHX 011444
FFAMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1044 AM EDT THU SEP 1 2016

...FLASH FLOODING IS POSSIBLE ACROSS EASTERN NORTH CAROLINA
FRIDAY INTO SATURDAY AS TROPICAL CYCLONE HERMINE TRACKS ACROSS THE
AREA...

.TROPICAL CYCLONE HERMINE IS FORECAST TO TRACK ACROSS EASTERN NC
FRIDAY INTO SATURDAY AND PRODUCE EXCESSIVE AMOUNTS OF RAINFALL.
RAINFALL TOTALS OF 5 TO 8 INCHES WITH LOCAL AMOUNTS TO 10 INCHES
WILL BE POSSIBLE. THIS WILL LEAD TO FLOODING OF URBAN AND POOR
DRAINAGE AREAS AND POSSIBLE ROAD CLOSURES. IF YOU LIVE IN AN AREA
PRONE TO FLOODING TAKE PRECAUTIONS NOW TO PROTECT PROPERTY.


NCZ029-044>047-079>081-090>095-098-103-104-020000-
/O.NEW.KMHX.FF.A.0002.160902T0900Z-160904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...SNOW HILL...
HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...
FAISON...KINSTON...LA GRANGE...PINK HILL...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE...VANDEMERE...
MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH...
EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
1044 AM EDT THU SEP 1 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A

* FLASH FLOOD WATCH FOR A PORTION OF EASTERN NORTH CAROLINA... 
  INCLUDING THE FOLLOWING AREAS...BEAUFORT...CARTERET...CRAVEN...
   DUPLIN...GREENE...JONES...LENOIR...MAINLAND DARE...MAINLAND 
  HYDE...MARTIN...ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...
   PAMLICO...PITT...TYRRELL AND WASHINGTON. 

* FROM LATE TONIGHT THROUGH SATURDAY EVENING

* HEAVY RAIN FROM TROPICAL STORM HERMINE WILL BRING THE RISK FOR
  FLASH FLOODING. RAINFALL AMOUNTS OF 5 TO 8 INCHES WITH LOCALLY
  HIGHER AMOUNTS ARE EXPECTED. THE RAIN IS EXPECTED TO TURN HEAVY
  DURING FRIDAY WITH WIDESPREAD HEAVY RAIN ENDING FROM SOUTH TO
  NORTH ON SATURDAY.

* POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS
  NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING
  CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY MAKE
  THEM IMPASSABLE IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
704 
WGUS62 KMHX 012131
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
531 PM EDT THU SEP 1 2016

...FLASH FLOODING IS POSSIBLE ACROSS EASTERN NORTH CAROLINA
FRIDAY INTO SATURDAY AS TROPICAL CYCLONE HERMINE APPROACHES THEN
TRACKS ACROSS THE AREA...

.TROPICAL CYCLONE HERMINE IS FORECAST TO APPROACH EASTERN NORTH
CAROLINA FRIDAY AND TRACK NORTHEAST ACROSS THE AREA FRIDAY NIGHT
INTO SATURDAY AND PRODUCE EXCESSIVE AMOUNTS OF RAINFALL.
RAINFALL TOTALS OF 5 TO 8 INCHES WITH LOCAL AMOUNTS TO 10 INCHES
WILL BE POSSIBLE. THIS WILL LEAD TO FLOODING OF URBAN AND POOR
DRAINAGE AREAS AND POSSIBLE ROAD CLOSURES. IF YOU LIVE IN AN AREA
PRONE TO FLOODING TAKE PRECAUTIONS NOW TO PROTECT PROPERTY.

NCZ029-044>047-079>081-090>095-098-103-104-021000-
/O.CON.KMHX.FF.A.0002.160902T0900Z-160904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...SNOW HILL...
HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...
FAISON...KINSTON...LA GRANGE...PINK HILL...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE...VANDEMERE...
MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH...
EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
531 PM EDT THU SEP 1 2016

...A FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... 
  JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... 
  ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... 
  PITT...TYRRELL AND WASHINGTON. 

* FROM LATE TONIGHT THROUGH SATURDAY EVENING

* HEAVY RAIN FROM TROPICAL STORM HERMINE WILL BRING THE RISK FOR 
  FLASH FLOODING. RAINFALL AMOUNTS OF 5 TO 8 INCHES WITH LOCALLY 
  HIGHER AMOUNTS ARE EXPECTED. THE RAIN IS EXPECTED TO TURN 
  HEAVY DURING FRIDAY WITH WIDESPREAD HEAVY RAIN ENDING FROM 
  SOUTH TO NORTH ON SATURDAY. 

* POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS 
  NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING 
  CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY 
  MAKE THEM IMPASSABLE IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
347 
WGUS62 KMHX 020757
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 AM EDT FRI SEP 2 2016

...FLASH FLOODING IS POSSIBLE ACROSS EASTERN NORTH CAROLINA
TODAY INTO SATURDAY AS TROPICAL CYCLONE HERMINE APPROACHES THEN
TRACKS ACROSS THE AREA...

.TROPICAL CYCLONE HERMINE IS FORECAST TO APPROACH EASTERN NORTH
CAROLINA TODAY AND TRACK NORTHEAST ACROSS THE AREA TONIGHT INTO
SATURDAY AND PRODUCE EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL
TOTALS OF 5 TO 8 INCHES, ISOLATED AMOUNTS IN EXCESS OF 10 INCHES, 
WILL BE POSSIBLE. THIS WILL LEAD TO FLOODING OF URBAN AND POOR
DRAINAGE AREAS AND POSSIBLE ROAD CLOSURES. IF YOU LIVE IN AN AREA
PRONE TO FLOODING TAKE PRECAUTIONS NOW TO PROTECT PROPERTY.

NCZ029-044>047-079>081-090>095-098-103-104-021600-
/O.CON.KMHX.FF.A.0002.160902T0900Z-160904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...SNOW HILL...
HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...
FAISON...KINSTON...LA GRANGE...PINK HILL...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE...VANDEMERE...
MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH...
EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
357 AM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... 
  JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... 
  ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... 
  PITT...TYRRELL AND WASHINGTON. 

* THROUGH SATURDAY EVENING

* HEAVY RAIN FROM TROPICAL STORM HERMINE WILL BRING THE RISK FOR
  FLASH FLOODING. RAINFALL AMOUNTS OF 5 TO 8 INCHES WITH LOCALLY
  HIGHER AMOUNTS IN EXCESS OF 10 INCHES ARE EXPECTED. HEAVY RAIN
  IS EXPECTED TO BEGIN TODAY AND CONTINUE TONIGHT. WIDESPREAD
  HEAVY RAIN WILL END FROM SOUTH TO NORTH SATURDAY.

* POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS 
  NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING 
  CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY 
  MAKE THEM IMPASSABLE IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
452 
WGUS62 KMHX 021803
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
203 PM EDT FRI SEP 2 2016

...FLASH FLOODING IS POSSIBLE ACROSS EASTERN NORTH CAROLINA TODAY
INTO SATURDAY AS TROPICAL CYCLONE HERMINE APPROACHES THEN TRACKS
ACROSS THE AREA...

.TROPICAL CYCLONE HERMINE IS FORECAST TO APPROACH EASTERN NORTH
CAROLINA TODAY AND TRACK NORTHEAST ACROSS THE AREA TONIGHT INTO
SATURDAY AND PRODUCE EXCESSIVE AMOUNTS OF RAINFALL. RAINFALL
TOTALS OF 5 TO 8 INCHES... WITH ISOLATED AMOUNTS IN EXCESS OF
10 INCHES... WILL BE POSSIBLE. THIS WILL LEAD TO FLOODING OF
URBAN AND POOR DRAINAGE AREAS AND POSSIBLE ROAD CLOSURES. IF YOU
LIVE IN AN AREA PRONE TO FLOODING TAKE PRECAUTIONS NOW TO PROTECT
PROPERTY.

NCZ029-044>047-079>081-090>095-098-103-104-030215-
/O.CON.KMHX.FF.A.0002.000000T0000Z-160904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...SNOW HILL...
HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...
FAISON...KINSTON...LA GRANGE...PINK HILL...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE...VANDEMERE...
MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH...
EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
203 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EASTERN NORTH CAROLINA...INCLUDING THE FOLLOWING 
  AREAS...BEAUFORT...CARTERET...CRAVEN...DUPLIN...GREENE... 
  JONES...LENOIR...MAINLAND DARE...MAINLAND HYDE...MARTIN... 
  ONSLOW...OUTER BANKS DARE...OUTER BANKS HYDE...PAMLICO... 
  PITT...TYRRELL AND WASHINGTON. 

* THROUGH SATURDAY EVENING

* HEAVY RAIN FROM TROPICAL STORM HERMINE WILL BRING THE RISK FOR
  FLASH FLOODING. RAINFALL AMOUNTS OF 5 TO 8 INCHES WITH LOCALLY
  HIGHER AMOUNTS IN EXCESS OF 10 INCHES ARE EXPECTED. HEAVY RAIN
  IS EXPECTED TO BEGIN THIS AFTERNOON AND CONTINUE TONIGHT.
  WIDESPREAD HEAVY RAIN WILL END FROM SOUTH TO NORTH SATURDAY.

* POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS 
  NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING 
  CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY 
  MAKE THEM IMPASSABLE IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
352 
WGUS62 KMHX 022234
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
634 PM EDT FRI SEP 2 2016

...FLASH FLOODING IS POSSIBLE ACROSS EASTERN NORTH CAROLINA
TONIGHT INTO SATURDAY MORNING AS TROPICAL CYCLONE HERMINE TRACKS
ACROSS THE AREA...

.TROPICAL CYCLONE HERMINE IS FORECAST TO MOVE THROUGH EASTERN NC
TONIGHT AND EXIT OFF THE COAST ON SATURDAY. RAINFALL TOTALS OF 5
TO 8 INCHES... WITH ISOLATED AMOUNTS IN EXCESS OF 10 INCHES...
WILL BE POSSIBLE. THIS WILL LEAD TO FLOODING OF URBAN AND POOR
DRAINAGE AREAS AND POSSIBLE ROAD CLOSURES. IF YOU LIVE IN AN AREA
PRONE TO FLOODING TAKE PRECAUTIONS NOW TO PROTECT PROPERTY. THE
HEAVIEST RAIN WILL OCCUR TONIGHT INTO THE EARLY MORNING HOURS ON
SATURDAY. BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL.

NCZ029-044>047-079>081-090>095-098-103-104-030945-
/O.CON.KMHX.FF.A.0002.000000T0000Z-160904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...SNOW HILL...
HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...
FAISON...KINSTON...LA GRANGE...PINK HILL...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE...VANDEMERE...
MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH...
EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
634 PM EDT FRI SEP 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* ALL OF EASTERN NORTH CAROLINA.

* THROUGH SATURDAY.

* VERY HEAVY RAINFALL RATES OF 2 INCHES PER HOUR OR HIGHER WILL
  PRODUCE A RISK OF FLASH FLOODING TONIGHT. THE HEAVIEST RAIN WILL
  OCCUR TONIGHT INTO THE EARLY MORNING HOURS ON SATURDAY. RAINFALL
  AMOUNTS OF 5 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS
  OF 10 INCHES ARE EXPECTED.

* POOR DRAINAGE AND LOW LYING URBAN AREAS ALONG WITH LOCATIONS
  NEAR CREEKS AND STREAMS WILL BE MOST PRONE TO FLOODING
  CONDITIONS DURING THIS EVENT. HIGH WATER ON AREA ROADS MAY MAKE
  THEM IMPASSABLE IN SPOTS. BE ESPECIALLY CAUTIOUS IF YOU MUST
  TRAVEL TONIGHT...AS HIGH WATER IS DIFFICULT TO SEE AT NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
932 
WGUS62 KMHX 031149
FFAMHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
749 AM EDT SAT SEP 3 2016

...FLASH FLOOD WATCH IS CANCELLED ACROSS EASTERN NORTH CAROLINA...


NCZ029-044>047-079>081-090>095-098-103-104-031300-
/O.CAN.KMHX.FF.A.0002.000000T0000Z-160904T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
OAK CITY...JAMESVILLE...GREENVILLE...BETHEL...FARMVILLE...
GRIFTON...GRIMESLAND...PLYMOUTH...ROPER...CRESWELL...COLUMBIA...
GUM NECK...MANNS HARBOR...STUMPY POINT...EAST LAKE...SNOW HILL...
HOOKERTON...WALSTONBURG...WASHINGTON...CHOCOWINITY...BELHAVEN...
BATH...AURORA...ENGELHARD...FAIRFIELD...PONZER...SCRANTON...
SWANQUARTER...WALLACE...WARSAW...KENANSVILLE...BEULAVILLE...
FAISON...KINSTON...LA GRANGE...PINK HILL...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
COVE CITY...ORIENTAL...BAYBORO...ARAPAHOE...VANDEMERE...
MOREHEAD CITY...BEAUFORT...NEWPORT...ATLANTIC BEACH...
EMERALD ISLE...JACKSONVILLE...RICHLANDS...SWANSBORO...
NORTH TOPSAIL BEACH...KITTY HAWK...NAGS HEAD...MANTEO...
RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE
749 AM EDT SAT SEP 3 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR EASTERN NORTH CAROLINA HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this flash flood watch went out at Sep 1, 7:11 AM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 1, 7:11 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
711 AM EDT THU SEP 1 2016

.SYNOPSIS...
Weak low pressure will move along the NC coast this morning. A
cold front will move in from the northwest tonight. Tropical Storm
Hermine will make landfall in northern Florida by Friday morning,
and lift northeastward and impact the area Friday into Saturday.
High pressure will build into the region Sunday through early next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 7 AM Thurs...Fog and stratus have developed across parts of
Eastern NC this morning. Expecting fog and stratus to burn off
quickly and will lead to partly cloudy skies. The latest sfc
analysis have the weak low off the coast of the Carolinas...bring
showers along the coast; mainly the Outer Banks. The low will
move up along the coast this morning bringing additional showers
and some embedded thunder possible to affect our coastal area.
Most of the area will remain quiet until this afternoon as
showers/thunderstorm will develop ahead of a sfc cold front
dropping down from the Ohio Valley/Mid- Atlantic region. Models
have the best chance for showers/thunderstorms will hold off until
late in the afternoon. Have highest pops (40-50%) across inland
zones to 30 percent along the coastal areas. Expect a warm and
humid day under partly cloudy skies with highs near 90 inland to
mid to upper 80 along the coast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
As of 330 AM Thurs...Showers and thunderstorm will continua as
the cold front drops down into Eastern NC tonight and stall across
over southern zones early Friday morning. Most of the showers and
thunderstorms will diminish with the lack of heating, but re-
develop again as there is a good sfc convergence, upper level
support and increase of tropical moisture (PW over 2") ahead of
Tropical Storm Hermine bringing high rain chances across the
region into Friday.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 330 AM Thursday, good agreement among the ECMWF/GFS and
Canadian showing Tropical Storm Hermine moving much closer to the
coast on the 00Z cycle. Expect the main impacts from this storm to
occur from Friday into Saturday afternoon. Once the storm exits
the coast, high pressure will provide a few drier and cooler days
before the heat returns by the middle of next week.

Friday through Saturday Night, Tropical Storm Hermine will start
to impact the area with the arrival of deep moisture by Friday
morning with the storm tracking across our CWA Friday evening into
Saturday. QPF progs from WPC indicate a large swath of 4-7 inch
rainfall amounts possible across our CWA, with locally higher
amounts possible dependent on where any heavier bands of
precipitation set up. With the latest tracks trending closer to
the coast, sustained tropical storm force winds now become more
of an issue, with the tornado threat diminished a bit, as the
favored quadrant will now be offshore. Will await the latest NHC
forecast, but it does appear that a good portion of our CWA may be
impacted with a period of Tropical Storm force winds Friday night
into midday Saturday. The storm will quick exit the Outer Banks
during the afternoon on Saturday with rapidly improving conditions
from west to east Saturday afternoon as strong high pressure
builds south from the Great Lakes. Temperatures will be cooler
Friday with clouds and precipitation with upper 70s to lower 80s.

Sunday through Thursday, with an upper low rotating across the
region Sunday in the wake of Hermine, steep lapse rates may lead
to a few showers, mainly coastal sections, and have kept a small
PoP in the forecast. The remainder of the extended forecast will
be dry. Expect comfortable dewpoints in the 60s with daytime highs
in the low/mid 80s and lows mainly in the low/mid 60s inland and
upper 60s/around 70 coast Monday and Tuesday. Upper heights build
once again by Wednesday and Thursday with temperatures returning
to above normal levels, approaching 90 degrees by midweek.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Short Term /Through 00Z Friday/...
As of 700 AM Thurs...Mixed bag of VFR to LIFR conditions across
our TAF sites this morning. Fog and stratus will burn off quickly
this morning...leading to VFR conditions returning back by 13z
under a light and variable wind flow. An approaching cold front
will lead to showers and thunderstorms this afternoon. Expecting
the bulk of the showers and thunderstorms to be late afternoon to
early evening. Forecast sounding is indicating cigs heights will
lower to MVFR or lower through the overnight hours as low level
moisture increases.

Long Term /Thursday Night through Monday/...
As of 330 AM Thursday, very poor flying conditions with heavy
rainfall and gusty winds expected for Friday through about midday
Saturday. Tropical storm force winds, at least in gusts, will be
possible at all TAF sites. Conditions improve rapidly by Saturday
afternoon as high pressure builds in from the north and VFR
conditions will prevail Sunday and Monday.

&&

.MARINE...
Short Term /Through Thursday/...
As of 7 AM Thurs...Latest buoy obs are showing NW 5 knots over the
northern waters while the rest of the coastal waters are S/SE
around 5 kts with seas 2-3 ft ahead of the of weak low moving up
from SW. Winds will veer to back to ESE 5-10 kts this morning and
then become N this afternoon as the low lifts northeast. Winds
will become SW and increase 10-15 knots later this afternoon and
tonight as the gradient starts to tightens. As the cold front
moves into Eastern NC, winds will shift to W/NW 5-15 kt after
midnight. Seas will be mainly 2-4 ft today with 5 footer building
over the southern/central coastal waters late this afternoon and
tonight. Northern waters will remain 2-3 ft through tonight.

Long Term /Thursday Night through Monday/...
As of 330 AM Thursday, marine interests should stay in port Friday
through about midday Saturday as Tropical Storm Hermine moves
across eastern NC. A period of tropical storm force winds, at
least in gusts, is likely along with very rough seas. Latest local
SWAN/NWPS model shows seas peaking at 15-18 feet Saturday
afternoon as the storm starts to move away. Wind gusts up to 45
knots will be possible Friday night and Saturday. By Saturday
night, conditions start to improve quickly, and SCA conditions
will likely be over the about 18Z Sunday. Light west winds and
seas of 2-4 feet will follow for Monday as strong high pressure
builds south across the region. Mariners should keep in mind that
any small deviations in the track of Hermine could greatly change
the forecast wind/seas.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ095-098-
     103-104.
MARINE...None.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ095-098-
     103-104.
MARINE...None.

&&

SYNOPSIS...BM
NEAR TERM...BM
SHORT TERM...BM
LONG TERM...CTC
AVIATION...CTC/BM
MARINE...CTC/BM
Hazardous weather outlook, Sep 1, 4:32 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 AM EDT THU SEP 1 2016

NCZ029-044>047-079>081-090>094-020845-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
432 AM EDT THU SEP 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

TROPICAL STORM HERMINE IS FORECAST TO CROSS FLORIDA THEN TRAVEL
NORTHEASTWARD AND AFFECT EASTERN NORTH CAROLINA FRIDAY INTO
SATURDAY. TROPICAL STORM CONDITIONS WILL BE POSSIBLE FRIDAY AND
SATURDAY. FLASH FLOODING...STRONG WINDS...AND POSSIBLE TORNADOES
WILL BE THE MAIN THREAT FROM THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-020845-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
432 AM EDT THU SEP 1 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

   BEACH HAZARDS STATEMENT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

TROPICAL STORM HERMINE IS FORECAST TO CROSS FLORIDA THEN TRAVEL
NORTHEASTWARD AND AFFECT EASTERN NORTH CAROLINA FRIDAY INTO
SATURDAY. TROPICAL STORM CONDITIONS WILL BE POSSIBLE FRIDAY AND
SATURDAY. FLASH FLOODING...STRONG WINDS...AND POSSIBLE TORNADOES
WILL BE THE MAIN THREAT FROM THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:38 AM EDTTropical Storm WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 3 more6 hr
Sep 1, 3:42 PM EDTSpecial Weather StatementMHXMartin63 min
Sep 1, 4:46 PM EDTSpecial Weather StatementMHXMartin59 min
Sep 1, 5:30 PM EDTSpecial Weather StatementMHXTyrrell30 min
Sep 1, 5:30 PM EDTTropical Storm WarningMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more60 hr
Sep 1, 5:39 PM EDTSpecial Weather StatementMHXGreene, Pitt66 min
Sep 1, 5:44 PM EDTSpecial Marine WarningMHX31 min
Sep 1, 5:59 PM EDTSpecial Marine WarningMHX46 min
Sep 1, 6:44 PM EDTSpecial Marine WarningMHX46 min
Sep 1, 7:22 PM EDTSpecial Weather StatementMHXHyde23 min
Sep 1, 7:34 PM EDTSpecial Weather StatementMHXCraven, Jones, Pamlico41 min
Sep 1, 7:40 PM EDTSpecial Marine WarningMHX50 min

Nearby

Flash Flood Watches in North Carolina, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.